Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 41, NWS Lake Charles, LA

May 9, 2013Jasper County, Newton County, Texas; Beauregard Parish, Calcasieu Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 9, 2013, 11:08 PM CDT for Jasper County, Newton County, Texas; Beauregard Parish, Calcasieu Parish, Louisiana. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2013, 11:08 PM CDT (04:08 UTC)
Expired
May 10, 2013, 12:15 AM CDT
In force
67 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Beauregard Parish, LA, Calcasieu Parish, LA, Jasper County, TX, Newton County, TX

The radar

The Lake Charles radar (KLCH), 60 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 11:46 PM CDTTSTM WND DMGSinger, LABEAUREGARD PARISH SHERIFFS OFFICE REPORTS POSSIBLE TORNADO. SIGNIFICANT DAMAGE TO A HOME ON BUCKLEY ROAD INCLUDING DEMOLITION OF CARPORT AND PORTION OF ROOF. POWER LINES DOWN AT INTERSECTION OF HIGHWAYS 27 AND 110. ALSO A PUBLIC REPORT OF TREES DOWN BLOCKING H

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 9:41 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 4.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2013-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1022 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2013-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1022 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
156 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

430 
WUUS54 KLCH 100408
SVRLCH
LAC011-019-TXC241-351-100515-
/O.NEW.KLCH.SV.W.0041.130510T0408Z-130510T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1108 PM CDT THU MAY 9 2013

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES...KIRBYVILLE...BUNA...
  SOUTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
  THIS INCLUDES CALL...
  SOUTHWESTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...SINGER...FIELDS...
  NORTHWESTERN CALCASIEU PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES DE QUINCY...

* UNTIL 1215 AM CDT

* AT 1108 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...7 MILES NORTH OF BUNA...MOVING
  EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OLD SALEM...TROUT CREEK AND DEVILS POCKET BY 1120 PM CDT...
  BANCROFT BY 1130 PM CDT...
  FIELDS AND BIVENS BY 1135 PM CDT...
  ORETTA...SINGER AND DE QUINCY BY 1150 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3072 9321 3036 9331 3043 9405 3068 9401
TIME...MOT...LOC 0408Z 267DEG 36KT 3055 9392

$$
1 follow-up statement
750 
WWUS54 KLCH 100454
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1154 PM CDT THU MAY 9 2013

TXC241-351-100504-
/O.CAN.KLCH.SV.W.0041.000000T0000Z-130510T0515Z/
JASPER TX-NEWTON TX-
1154 PM CDT THU MAY 9 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NEWTON AND EAST
CENTRAL JASPER COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3040 9365 3062 9351 3062 9324 3060 9324
      3036 9332
TIME...MOT...LOC 0454Z 267DEG 36KT 3057 9339

$$

LAC011-019-100515-
/O.CON.KLCH.SV.W.0041.000000T0000Z-130510T0515Z/
BEAUREGARD LA-CALCASIEU LA-
1154 PM CDT THU MAY 9 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTH CENTRAL CALCASIEU AND SOUTH CENTRAL BEAUREGARD PARISHES...

AT 1150 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED NEAR ORETTA..MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL BEAUREGARD PARISH AT 1210 AM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

&&

LAT...LON 3040 9365 3062 9351 3062 9324 3060 9324
      3036 9332
TIME...MOT...LOC 0454Z 267DEG 36KT 3057 9339

$$

JT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:24 PM CDT, 44 minutes earlier.

Area forecast discussion, May 9, 10:24 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1024 PM CDT THU MAY 9 2013

.UPDATE...NEW SEVERE THUNDERSTORM WATCH OUT FOR THE AREA
PRIMARILY ALONG AND NORTH OF I-10. WATCH IN EFFECT UNTIL 4 AM.
DID REISSUE WCN WHICH ORIGINALLY INCLUDED LOWER ST MARTIN. DESPITE
RATHER VIGOROUS LOOKING THUNDERSTORMS ON RADAR...ACTIVITY HAS BEEN
RELATIVELY WELL BEHAVED. HEAVY RAINS AND EXTREME AMOUNTS OF CLOUD
TO GROUND LIGHTNING HAVE BEEN THE RULE.

CONTINUE TO ANTICIPATE ONGOING CONVECTION TO BUILD FURTHER
SOUTH OVER THE NEXT FEW HOURS. CURRENT POPS LOOK GOOD AT THIS
TIME. NO UPDATE COMING.

&&

MARCOTTE

&&

.PREV DISCUSSION... /ISSUED 411 PM CDT THU MAY 9 2013/

DISCUSSION...CAPPING HAS HELD ACROSS THE FORECAST AREA AND NO
MORE THAN A FEW LIGHT SHOWERS OR SPRINKLES CURRENTLY ACROSS THE
FORECAST AREA. MAIN CONVECTIVE ACTIVITY IS NOW OVER CENTRAL TEXAS
IN THE FORM OF A BROKEN LINE OF SHOWERS AND STRONG THUNDERSTORMS
MOVING RAPIDLY EAST. A SEVERE THUNDERSTORM WATCH IS IN PLACE FOR
THIS AREA...AND MAY BE SEEING ANOTHER WATCH FURTHER EAST THAT MAY
IMPACT THE WESTERN PORTION OF THE AREA. OTHERWISE...

MID-TEXAS ACTIVITY ASSOCIATED WITH A WELL DEFINED SHORTWAVE TROF.
CONVECTION CURRENTLY ALIGNED ALONG A ZONE OF LOW LEVEL CONVERGENCE
MOVING ALONG WITH AFOREMENTIONED FEATURE. LATEST HIGH-RES
MODELS...BACKED UP BY MOST OF THE GLOBAL MODELS...SUGGESTING
CONVECTION TO BE MAINTAINED THROUGH THE OVERNIGHT HOURS AS IT
TRACKS EAST...WHILE CONTINUING A SOUTHWARD DEVELOPMENT. THUS
HAVE BUMPED UP POPS FOR THE ENTIRE AREA TO 70 PERCENT. SPC CURRENTLY
CARRYING THE AREA UNDER A SLIGHT RISK OF SEVERE...AND HAS JUST NOW
ISSUED A SEVERE THUNDERSTORM WATCH FOR EXTREME SOUTHWEST LOUISIANA
AND SOUTHEAST TEXAS. DAMAGING HAIL AND WINDS WILL BE TH PRIMARY
THREAT BUT CANNOT TOTALLY RULE OUT AN ISOLATED TORNADO.

SOMEWHAT MORE CHALLENGING FOR FRIDAYS FORECAST. AT THIS TIME WILL
CARRY CHANCE POPS FOR THE MORNING HOURS IN THE WAKE OF THE THIS
INITIAL SHORTWAVE ENERGY. BUMPED RAIN CHANCES BACK UP TO LIKELY
THROUGH THE AFTERNOON HOURS WITH SHORTWAVE ENERGY CONTINUING TO
MIGRATE ACROSS THE AREA DURING MAX HEATING AND DESTABILIZATION.
RAIN CHANCES THEN CONTINUE INTO SATURDAY WITH APPROACH OF NORTHERN
STREAM TROF ALONG WITH AN ASSOCIATED COLD FRONT. SPC CONTINUES THE
AREA UNDER A SLIGHT RISK FOR FRIDAY.

SOMEWHAT COOLER AND MUCH DRIER AIR WILL THEN BECOME REESTABLISHED
OVER THE AREA THROUGH THE FIRST HALF OF THE NEW WEEK. NEXT RAIN
CHANCE ARRIVES THURSDAY.

MARINE...SHOWER AND THUNDERSTORM ACTIVITY CAN BE EXPECTED THROUGH
THE REMAINDER OF THE WEEK AS A SERIES OF DISTURBANCES ALOFT
MOVE ACROSS THE REGION. A COLD FRONT WILL ADVANCE ACROSS THE
NORTHWEST GULF SATURDAY...BRINGING A GRADUAL END TO RAINS WHILE WINDS
RETURN TO NORTHERLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  69  81  68  76  65 /  70  70  50  50  20
KBPT  70  78  67  77  65 /  70  70  50  50  20
KAEX  68  82  65  76  61 /  70  70  50  40  20
KLFT  70  81  67  78  65 /  70  70  50  50  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, May 9, 5:23 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
523 PM CDT THU MAY 9 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
102230-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
523 PM CDT THU MAY 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
A SEVERE THUNDERSTORMS WATCH IS IN EFFECT FOR THE SOUTHEAST TEXAS
AND PARTS OF SOUTHWEST LOUISIANA UNTIL 10 PM CDT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS LIKELY THROUGH THE END OF THE WORK WEEK
...AS TRAVELING DISTURBANCES ALOFT CONTINUE TO IMPACT THE REGION.
A COLD FRONT WILL TRAVEL SOUTH AND EAST THROUGH THE FORECAST AREA
ON SATURDAY...WITH RAIN COMING TO AN END ON SUNDAY. T

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GMZ430-432-435-450-452-455-470-472-475-102230-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
523 PM CDT THU MAY 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE COASTAL
WATERS AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL ENTER THE WESTERN
COASTAL SEGMENT BY EARLY MORNING SATURDAY...TRAVELING THROUGH THE
REMAINDER OF THE COASTAL WATERS BY MIDMORNING SATURDAY. RAIN WILL
BE COMING TO AN END WITH PASSAGE OF COLD FRONT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 9, 7:18 PM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
718 PM CDT THU MAY 9 2013

TXZ180-259-100115-
NORTHERN JASPER TX-TYLER TX-
718 PM CDT THU MAY 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND TYLER COUNTIES UNTIL
815 PM CDT...

AT 714 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 18 MILES NORTH OF CHESTER TO 38
MILES SOUTHWEST OF CHESTER...MOVING EAST AT 30 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  ROCKLAND AND COLMESNEIL BY 810 PM...
  WOODVILLE BY 815 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3106 9457 3104 9445 3109 9421 3056 9452
      3056 9456 3101 9467

JT
Special weather statement, May 9, 8:39 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
839 PM CDT THU MAY 9 2013

LAZ030-TXZ180-259-260-100245-
NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-BEAUREGARD LA-
839 PM CDT THU MAY 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR JASPER...NEWTON AND TYLER
COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD PARISH UNTIL
945 PM CDT...

AT 833 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 11 MILES NORTHWEST OF EBENEZER TO
15 MILES SOUTHWEST OF CALL...MOVING EAST AT 25 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  MT. UNION AND MAGNOLIA SPRINGS BY 850 PM...
  KIRBYVILLE AND JASPER BY 905 PM...
  BROWNDELL AND ROGANVILLE BY 910 PM...
  TROUT CREEK BY 915 PM...
  OLD SALEM AND HARRISBURG BY 920 PM...
  JAMESTOWN BY 925 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3053 9361 3052 9410 3108 9427 3112 9405
      3114 9404 3116 9395 3117 9381
Special weather statement, May 9, 9:49 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
949 PM CDT THU MAY 9 2013

LAZ027-030-031-TXZ260-100345-
NORTHERN NEWTON TX-BEAUREGARD LA-ALLEN LA-VERNON LA-
949 PM CDT THU MAY 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR BEAUREGARD...ALLEN AND VERNON PARISHES UNTIL
1045 PM CDT...

AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 15 MILES WEST OF LEESVILLE TO 17
MILES SOUTHWEST OF MERRYVILLE...MOVING EAST AT 35 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  BIVENS AND BURR FERRY BY 955 PM...
  JUNCTION BY 1000 PM...
  SINGER AND NEW LLANO BY 1015 PM...
  ROSEPINE AND DE RIDDER BY 1020 PM...
  TULLA AND FORT POLK BY 1025 PM...
  LONGVILLE BY 1030 PM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 400 AM FRIDAY MORNING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3121 9296 3056 9309 3054 9371 3120 9355
Special weather statement, May 9, 10:11 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1011 PM CDT THU MAY 9 2013

LAZ027-030-TXZ180-201-259>262-100415-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
BEAUREGARD LA-VERNON LA-SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
1011 PM CDT THU MAY 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON AND
TYLER COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND
VERNON PARISHES UNTIL 1115 PM CDT...

AT 1006 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
BROKEN LINES OF STRONG THUNDERSTORM...MOVING EAST AT 40 MPH...THROUGH
THE AREA

* THE STRONG THUNDERSTORMS WILL BE NEAR...
  TOWN BLUFF...
  SPURGER AND FRED...
  BROWNDELL...
  MAGNOLIA SPRINGS AND JASPER...
  HARRISBURG AND MT. UNION...
  ROGANVILLE...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3106 9436 3112 9405 3114 9404 3117 9390
      3118 9363 3117 9358 3122 9355 3123 9349
      3051 9370 3051 9451
Special weather statement, May 9, 10:53 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1053 PM CDT THU MAY 9 2013

LAZ027-028-030-031-TXZ260-262-100445-
NORTHERN NEWTON TX-RAPIDES LA-BEAUREGARD LA-ALLEN LA-VERNON LA-
SOUTHERN NEWTON TX-
1053 PM CDT THU MAY 9 2013

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR RAPIDES...BEAUREGARD...ALLEN AND VERNON PARISHES
UNTIL 1145 PM CDT...

AT 1050 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
BROKEN LINES OF STRONG THUNDERSTORMS...MOVING EAST AT 35 MPH ACROSS
THE AREA.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM FRIDAY
MORNING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.

LAT...LON 3138 9274 3053 9288 3051 9373 3129 9350
      3128 9345 3129 9344

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:18 PM CDTSpecial Weather StatementLCHTyler57 min
May 9, 7:54 PM CDTSevere Thunderstorm WarningLCHJasper, Tyler66 min
May 9, 8:39 PM CDTSpecial Weather StatementLCHJasper, Newton66 min
May 9, 9:00 PM CDTSevere Thunderstorm WarningLCHJasper, Newton, Tyler60 min
May 9, 10:11 PM CDTSpecial Weather StatementLCHJasper, Newton, Tyler64 min
May 9, 10:25 PM CDTAreal Flood AdvisoryLCHHardin, Jasper, Newton, Tyler110 min
May 10, 12:33 AM CDTSevere Thunderstorm WarningLCHJasper, Jefferson, Newton, Orange57 min
May 10, 1:30 AM CDTAreal Flood AdvisoryLCHNewton, Orange2 hr
May 10, 2:50 AM CDTAreal Flood AdvisoryLCHHardin, Jasper, Jefferson, Newton, Orange115 min
May 10, 3:28 AM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange5 hr
May 10, 4:43 AM CDTFlash Flood WatchLCHHardin, Jasper, Newton, Tyler30 hr
May 10, 10:41 AM CDTSpecial Weather StatementLCHOrange64 min
May 10, 11:54 AM CDTFlash Flood WarningLCHHardin, Jasper, Jefferson, Newton, Orange3 hr
May 10, 4:20 PM CDTAreal Flood AdvisoryLCHJasper, Newton, Orange3 hr
May 9, 9:49 PM CDTSpecial Weather StatementLCHBeauregard, Vernon56 min
May 9, 10:53 PM CDTSpecial Weather StatementLCHBeauregard, Vernon52 min
May 9, 11:40 PM CDTTornado WarningLCHBeauregard35 min
May 10, 12:18 AM CDTTornado WarningLCHAllen, Beauregard27 min
May 10, 12:20 AM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis55 min
May 10, 12:50 AM CDTSpecial Weather StatementLCHRapides55 min
May 10, 1:22 AM CDTSevere Thunderstorm WarningLCHAcadia, Allen, Calcasieu, Evangeline, Jefferson Davis, Rapides and 1 more53 min
May 10, 1:36 AM CDTSpecial Marine WarningLCH54 min
May 10, 1:36 AM CDTSpecial Weather StatementLCHCalcasieu54 min
May 10, 1:40 AM CDTSevere Thunderstorm WarningLCHCalcasieu, Jefferson Davis65 min
May 10, 1:53 AM CDTSevere Thunderstorm WarningLCHCalcasieu, Cameron, Jefferson Davis67 min
May 10, 1:58 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Evangeline, Rapides62 min
May 10, 2:25 AM CDTSpecial Weather StatementLCHAcadia, Lafayette, Saint Landry65 min
May 10, 2:52 AM CDTSpecial Marine WarningLCH83 min
May 10, 3:47 AM CDTSpecial Weather StatementLCHLafayette, Saint Landry, Saint Martin, Vermilion88 min
May 10, 4:27 AM CDTSpecial Marine WarningLCH2 hr
May 10, 5:01 AM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary59 min
May 10, 5:09 AM CDTSpecial Marine WarningLCH2 hr
May 10, 12:49 PM CDTSpecial Marine WarningLCH56 min
May 10, 1:45 PM CDTSpecial Marine WarningLCH60 min
May 10, 1:58 PM CDTAreal Flood AdvisoryLCHCalcasieu107 min
May 10, 3:48 PM CDTSpecial Marine WarningLCH57 min
May 10, 4:33 PM CDTSpecial Marine WarningLCH87 min
May 10, 4:55 PM CDTAreal Flood AdvisoryLCHSaint Martin, St. Mary3 hr
May 10, 5:55 PM CDTSpecial Marine WarningLCH50 min
May 10, 6:57 PM CDTAreal Flood AdvisoryLCHLafayette4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2013Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.